biking while on drugs *gasp*!

Calories burned: 357.7
trip miles: 10.22
ave mph: 20.44

Not a great ride today, not at all. I suspect it's because of the new medicine that the obgyn stuck me on yesterday. I'm going to need to make some adjustments (*gasps in shock*) to my daily routine if I'm to stay on it.

Today...was not really a good day. Last night I set my little Baby Ben alarm clock for 2pm so we'd be up in a decent enough amount of time to get a nice lunch before going in for my shot. I crawled into bed and fell right to sleep. I should get plenty of rest, right? Nope. I woke twice for a trip (damn friggin kidneys) and once for a phone call. The call came from the Dr's office telling me I need to do some more lab work next week. Oh great. *inserts eyeroll* The last time I was awake (for a trip) was around 1230 or 1pm. Next thing I know, my hubby is hollering me awake (as much hollerin as he can manage which ain't much)....it's 245pm.. ACK!! I checked my little alarm clock and it hadn't rung. I spun the little alarm hand around to have it ring again and it wouldn't. *sigh* Thank goodness it's cheap to replace.

We got dressed and out the door, but it was too late for anything more than a small burger from Mickie D's. I go in and get my shot and reminder from the shot nurse that the appointment scheduling isn't firm...just so long as I get there before 430pm I'd be fine, so if a full meal is what I need to make sure the shot doesn't react badly, then by all means take the time for a meal. After my appointment, we went to Glory Days for an early supper and I popped my first Metformin as I was eating (remember I was warned to take it with food due to sugar concerns). I had half my steak (it was an 8 ouncer so I wont be having anymore meat tonight), broccoli, carrots and a salad.

We went to WalMart next (I got the new Taylor Swift CD...I wish they had Christina Aguilera's too but that's only at Target). I did really well...my back didn't hurt, my sciatic didn't kick up and my knee even behaved. Then...we got to electronics. We'd been in the store for about 20-30 minutes I'm guessing. Next thing I knew, I wasn't feeling right. I was just so damn tired all of a sudden. It was like I had a really bad cold without the disadvantage of the yucky crap that comes with an illness. As we moved to the front of the store, I felt my energy just being sapped away. I told hubby I didn't feel well and wasn't sure if I was coming down with something or if it was the medicine. He said it was more than likely the meds. *sigh* We figured that in order for me to take the drug and have very little side effect, I need to make sure that the meal I have the carbs with is the meal that I take the medicine with. *makes note to another scheduling change* Within 10-15 minutes, I was extremely drowsy....to the point of wanting to crawl into my bed and going to sleep for the night (mind you, I'd only been awake for short of 4 hours...it was 630pm...). Yeah...the night owl said she wanted to be in bed by 630pm and sleep for the night...definitely something wrong.

We pulled into the Bottom Dollar to pick up a couple items and I was ready for sleep right then. Hubby came back to the truck and startled me (yep...that tired, relaxed and close to snoring)...he handed me a piece of gum (and not the sugar free kind) and said to see if that would help...which it did. We've decided that we need to put orange juice in the house and my meal with the starches needs to come first. I've also decided, due to tonight's ride, that the Metformin must come AFTER I've been on the bike for the night. I simply didn't have the energy to keep a decent pace. Next week, the meds get doubled (1 pill twice daily) and then the following week it's even more (1 pill 3 times daily). I cant remember what the dose is the the week after that. I think that's the week I can go to one 3 times a week or something. This is gonna be fun time, I can tell.

6 comments:

Intense Guy said...

Wow. I take metaformin too, for the sugar thing and it has little or no decernable affect.

If you are getting such a strong affect, perhaps they should cut down on the dose some - I know this stuff comes in about 3-4 dosages.

Tori_z said...

Hmmm... Should it have hit you that hard? I thought things like that took a couple of pills to really get in your system?


*Shrugs*

AliceKay said...

I hope you get the meds and scheduling figured out soon. Sounds like it might be a rough ride until then. *hugs*

Punkn said...

Sometimes it takes a bit to get used to new drugs. I know the Plaquenil I take for Lupus took a bit of getting used to. Hang in there - it will get better (or at least it better)!

ChicagoLady said...

I'm sorry you had such a bad day yesterday. Hopefully, your body will adjust to the meds, and with the meal adjustments you'll start feeling more normal again. We can't have you falling asleep during Bones or Supernatural, now can we????

Karla said...

Metformin makes me sleepy too. I won't take it when I have to go get Bill at 11 pm because it makes me feel high. I'm with Iggy..it may be too high of a dose and your sugar level could be dropping way too low.

LinkWithin

Related Posts with Thumbnails